Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 79, NWS Lubbock, TX

July 12, 2011Swisher County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jul 12, 2011, 4:08 AM CDT for Swisher County, Texas. It was in force for 30 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 12, 2011, 4:08 AM CDT (09:08 UTC)
Expired
Jul 12, 2011, 4:38 AM CDT
In force
30 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon

County Swisher County, TX

The radar

The Amarillo radar (KAMA), 73 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 12, 4:15 AM CDTHAIL 1Tulia, TX
Jul 12, 4:20 AM CDTTSTM WND DMG2 W Tulia, TXPOWER POLES BLOWN DOWN. POWER RESTORED IN TULIA AROUND 10 AM.
Jul 12, 4:20 AM CDTHAIL 0.88Tulia, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.1 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2011-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 573 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2011-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
573 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
2917 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

697 
WUUS54 KLUB 120908
SVRLUB
TXC437-121000-
/O.NEW.KLUB.SV.W.0079.110712T0908Z-110712T1000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
408 AM CDT TUE JUL 12 2011

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SWISHER COUNTY IN THE PANHANDLE OF TEXAS.

* UNTIL 500 AM CDT

* AT 402 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR TULIA...AND MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF
  THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8067451290.

&&

LAT...LON 3475 10147 3439 10148 3440 10189 3461 10190
TIME...MOT...LOC 0908Z 266DEG 20KT 3453 10178

$$

JORDAN
2 follow-up statements
240 
WWUS54 KLUB 120922
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
422 AM CDT TUE JUL 12 2011

TXC437-121000-
/O.CON.KLUB.SV.W.0079.000000T0000Z-110712T1000Z/
SWISHER TX-
422 AM CDT TUE JUL 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SWISHER COUNTY
UNTIL 500 AM CDT...

AT 417 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 
60 MPH.  THE STRONGEST PART OF THE STORM WAS LOCATED 3 MILES EAST OF 
TULIA...MOVING EAST AT 25 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
IN LUBBOCK AT 8067451290.

&&

LAT...LON 3475 10147 3439 10148 3440 10189 3461 10190
TIME...MOT...LOC 0920Z 266DEG 20KT 3453 10170

$$

JORDAN
770 
WWUS54 KLUB 120938
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
438 AM CDT TUE JUL 12 2011

TXC437-120948-
/O.CAN.KLUB.SV.W.0079.000000T0000Z-110712T1000Z/
SWISHER TX-
438 AM CDT TUE JUL 12 2011

...THE SEVERE THUNDERSTORM WARNING FOR SWISHER COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR  
PROPERTY.  HOWEVER GUSTY WINDS UP TO 50 MPH ARE STILL POSSIBLE WITH  
THIS THUNDERSTORM.

LAT...LON 3475 10147 3439 10148 3440 10189 3461 10190
TIME...MOT...LOC 0938Z 266DEG 20KT 3454 10158

$$

JORDAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 11:43 PM CDT, 4 hours 25 minutes earlier.

Area forecast discussion, Jul 11, 11:43 PM CDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
1143 PM CDT MON JUL 11 2011

.UPDATE...
HAVE EXTENDED THE SLGT CHANCE OF TSTMS AFTER 06Z ACROSS THE ERN
ROLLING PLAINS AND HAVE ALSO ADDED A ISOLD MENTION ACROSS THE
REMAINDER OF THE FA THROUGH 09Z. THE UPPER LOW IS MOVING ONLY VERY
SLOWLY NEWD OVER THE AREA WHICH SHOULD MAINTAIN WEAK LIFT FOR A
FEW MORE HRS. SLOW MOVING BAND ACROSS THE NRN ROLLING PLAINS/FAR SE
PANHANDLE HAVE POTENTIAL TO PRODUCE SOME HVY RAINFALL IN THE NEXT
COUPLE OF HRS. NEARLY STATIONARY OUTFLOW BOUNDARY EXTENDS WEST
THROUGH THE CENTRAL SPLNS AND MAY PROVIDE A FOCUS FOR ISOLD
ADDITIONAL DEVELOPMENT AND ALSO OF NOTE IS A SMALL BATCH OF
SHOWERS/STORMS MOVING EAST FROM NM THAT IS SHOWING SIGNS THAT IT
MAY MAINTAIN SOME ORGANIZATION AS IT CROSSES THE STATE LINE.

&&

.AVIATION...
A LINE OF TSRA WILL MOVE ACROSS KCDS BEFORE 06Z...WITH SOME
UNCERTAINTY HOW LONG THE ACTIVITY WILL CONTINUE IN THE AREA. HAVE
RUN THE TEMPO GROUP UNTIL 8Z. GUSTY WINDS...LIGHTNING AND HEAVY
RAINFALL REDUCING VSBYS WILL BE THE MAIN THREATS. THERE IS A VERY
SLIM CHANCE OF -SHRA OR -TSRA AT KLBB OVERNIGHT BUT NOT ENOUGH FOR
MENTION IN THE TAF. WIND DIRECTION IS ALSO UNCERTAIN OVERNIGHT DUE
TO THUNDERSTORM OUTFLOW BOUNDARIES. CU DVLPMNT IS EXPECTED BY
MIDDAY TUE WITH A SLIGHT CHANCE OF AFTERNOON TSRA ACTIVITY IN THE
VICINITY OF EITHER TERMINAL.

&&

.PREV DISCUSSION... /ISSUED 643 PM CDT MON JUL 11 2011/

AVIATION...
THERE IS A CHANCE THAT SOME OF THE TSRA ACTIVITY LOCATED ACROSS
THE SRN PANHANDLE/NRN SPLNS AND ROLLING PLAINS MIGHT IMPACT THE
KCDS THROUGH ABOUT 02Z. OTHERWISE....WE EXPECT VFR CONDITIONS AT BOTH
TERMINALS OVERNIGHT INTO TUESDAY. ANOTHER HIGH-BASED CUMULUS FIELD SHOULD
DEVELOP ACROSS THE AREA BY MIDDAY...BUT THE CHANCES OF TSRA LOOK
VERY SLIM.

PREV DISCUSSION... /ISSUED 324 PM CDT MON JUL 11 2011/

SHORT TERM...

VERTICAL CLOUD DEVELOPMENT HAVING A TOUGH GO AGAIN THIS AFTERNOON IN
SPITE OF A SEMI-PROMISING ENVIRONMENT. H250 CENTER HAS SHIFTED WELL
INTO THE PANHANDLE WITH STRONGER DEEPER FLOW CONTINUING UP ACROSS
ROLLING PLAINS. H500 TROUGH APPEARS LESS PROMINENT...AND SO FAR THE
LIMITED SHOWERS/THUNDER APPEAR MORE ALIGNED WITH THE MORE OBVIOUS
H250 FEATURES. ALSO...WITH AFTERNOON HEATING...MIXING HAS LOWERED
DEWPOINTS FURTHER ON THE CAPROCK TOWARDS THE DREADED 50 DEGREE MARK.
HOWEVER...LOW LEVEL FLOW SEEMS HEALTHY WITH BACKING SOUTHEAST WINDS
AND WE ARE NOT READY TO GIVE UP YET ON OUR LOW THUNDER CHANCES GIVEN
THERE ARE SEVERAL HOURS YET FOR SURFACE HEATING. SO...MINOR CHANGES
TO PREVIOUS THINKING AND WILL WAIT OUT POTENTIAL THUNDER DEVELOPMENT.

SHOULD ACTIVITY DEVELOP OVER SOUTHERN ZONES AS NOW MOST SOLUTIONS
AGREE...THEN THERE IS POTENTIAL TO PERSIST WELL INTO THE EVENING AND
PERHAPS EVEN A BIT BEYOND MIDNIGHT. WE ARE NOT YET WILLING TO GO
QUITE THAT FAR...ONE SMALL STEP AT A TIME HERE...SO WILL NOT EXTEND
THUNDER MENTION PAST MIDNIGHT. MILD TEMPERATURES LIKELY AGAIN EARLY
TUESDAY WITH GOOD LOW LEVEL MOISTURE RECOVERY. BLENDED LATEST MODEL
LOW TEMPERATURE OUTPUT WITH A ROUGH AVERAGE OF THE PAST COUPLE OF
MORNINGS. NO SIGNIFICANT CHANGES EITHER FOR TUESDAY AFTERNOON...
ENOUGH HEATING AND MOISTURE FOR LOW POTENTIAL THUNDER DEVELOPMENT...
PROBABLY LEANING A BIT MORE FAVORABLY FOR WESTERN BORDER BUT CANT
ELIMINATE ANY AREA AT THIS TIME. RMCQUEEN

LONG TERM...

PRIMARY FOCUS IN THE EXTEND WILL BE ON INTERACTION BETWEEN THE
REMNANTS OF THE TUTT AND THE UL RIDGE IN THE FIRST HALF. THE LATER
HALF THE FOCUS SHIFTS TO THE UL TROUGH OFF THE NWRN COAST AND IT
INFLUENCE ON THE MONSOONAL FLOW.

WITH THE EXCEPTION OF THE NAM...GUIDANCE AGREES THE MID LVL REMNANTS
OF THE TUTT/H5 SHORTWAVE WILL BE INTO CNTRL OK BY THE BEGINNING OF
THE PERIOD. THIS WILL WEAKEN THE RIDGE/S STRONG HOLD ON THE FA...BY
ALLOWING IT TO SHIFT FURTHER EWARD. THOUGH...AS THE SHORTWAVE ROUNDS
THE RIDGE WILL SLIDE BACK INTO WRN TX. HOWEVER...HEIGHTS DON/T LOOK
AS HIGH AS PREVIOUS WEEKS AND THE CENTER LOOKS TO BE FURTHER SE.
THIS SHOULD KEEP SLIGHTLY COOLER TEMPS /UPPER 90S/ IN THE AREA.
ALSO...THE LOCATION OF THE RIDGE WITH THE HELP OF A WEAK JET MAX
SHOULD FOCUS SOME MONSOONAL MOISTURE TOWARDS THE NM/TX STATE LINE.
THIS SHOULD SET THE WRN ZONES...MAINLY...UP FOR SOME AFTERNOON TSTM
DEVELOPMENT. THEREFORE...WILL CONTINUE POPS ALONG THIS REGION FOR
TUE AND WED. AFTER THAT THE DEEP UL TROUGH IN THE NW DRAWS THE
MONSOONAL FLOW BACK WEST AS THE RIDGE BUILDS OVER THE
REGION...LIMITING PRECIP CHANCES. ALSO...AS THE RIDGE BUILDS TEMPS
MAY EDGE BACK UP SLIGHTLY ACROSS THE FA. HOWEVER...SOME HOPE EXIST
AS THE REMNANTS OF THE TUTT ROUNDS THE RIDGE NEAR EARLY NEXT WEEK
DROPPING THE HEIGHTS ENOUGH TO KEEP TEMPS DOWN SOME. AFTER THAT
THERE REMAINS SOME DISCREPANCY BETWEEN THE GFS/ECMWF ON THE LONG
TERM PROGRESSION OF THE UL RIDGE AFTER MIDWEEK...THOUGH PRIOR BOTH
BUILD THE RIDGE OVER MOST OF THE CONUS. THEREFORE...WILL CONTINUE
DRY END TO THE FORECAST.

MEADOWS

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        65  94  67  96  67 /  10  20  20  20  20
TULIA         70  97  70  96  69 /  20  10  10  10  10
PLAINVIEW     70  98  70  98  71 /  30  10  10  10  10
LEVELLAND     69  97  69  97  72 /  20  20  20  10  10
LUBBOCK       73  98  73  97  73 /  20  10  10  10  10
DENVER CITY   68  96  66  97  72 /  20  20  20  10  10
BROWNFIELD    69  97  66  98  74 /  20  20  20  10  10
CHILDRESS     77  98  75 102  77 /  30  10  10  10  10
SPUR          74 100  75 100  75 /  30  10  10  10  10
ASPERMONT     76 102  78 103  77 /  20  10  10  10  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

33
Hazardous weather outlook, Jul 11, 6:02 AM CDT, 22 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
602 AM CDT MON JUL 11 2011

TXZ021>044-121100-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
602 AM CDT MON JUL 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON THROUGH
THIS EVENING. LIGHTNING STRIKES FROM ANY STORMS THAT DO DEVELOP
COULD START FIRES DUE TO THE EXTREMELY DRY CONDITIONS.
OTHERWISE...THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

JORDAN

In the hours before

Special weather statement, Jul 11, 11:34 PM CDT, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1134 PM CDT MON JUL 11 2011

TXZ025-026-120500-
CHILDRESS-HALL-
1134 PM CDT MON JUL 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR CHILDRESS AND EASTERN HALL
COUNTIES...

AT 1132 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ACROSS EASTERN HALL AND CHILDRESS
COUNTIES...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS TO 55 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...SMALL
HAIL AND BRIEF MODERATE DOWNPOURS DUE TO THE SLOW MOVEMENT OF THE
THUNDERSTORMS...ARE POSSIBLE WITH THESE STORMS.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
Special weather statement, Jul 12, 12:09 AM CDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1209 AM CDT TUE JUL 12 2011

TXZ024>026-031-032-037-038-120545-
BRISCOE-CHILDRESS-COTTLE-DICKENS-HALL-KING-MOTLEY-
1209 AM CDT TUE JUL 12 2011

...SIGNIFICANT WEATHER ADVISORY FOR COTTLE...SOUTHEASTERN
BRISCOE...CHILDRESS...MOTLEY...KING...SOUTHERN HALL AND NORTHERN
DICKENS COUNTIES...

AT 1206 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ACROSS THE SOUTHEASTERN TEXAS PANHANDLE AND
NORTHEASTERN SOUTH PLAINS...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS UP TO 55 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING...SMALL HAIL AND BRIEF MODERATE DOWNPOURS DUE TO THE SLOW
MOVEMENT OF THE THUNDERSTORMS...ARE POSSIBLE WITH THESE STORMS.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
Special weather statement, Jul 12, 12:39 AM CDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1239 AM CDT TUE JUL 12 2011

TXZ023>026-029>032-035>038-120615-
BRISCOE-CHILDRESS-COTTLE-CROSBY-DICKENS-FLOYD-HALE-HALL-KING-LUBBOCK-
MOTLEY-SWISHER-
1239 AM CDT TUE JUL 12 2011

...SIGNIFICANT WEATHER ADVISORY FOR COTTLE...SOUTHEASTERN
BRISCOE...CHILDRESS...MOTLEY...NORTHERN LUBBOCK... NORTHERN
KING...HALL...SOUTHEASTERN HALE...FLOYD...NORTHERN DICKENS AND
NORTHERN CROSBY COUNTIES...

AT 1236 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ACROSS THE SOUTHEASTERN TEXAS PANHANDLE CENTRAL
AND NORTHEASTERN SOUTH PLAINS...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...MARBLE TO PENNY SIZE HAIL AND BRIEF MODERATE DOWNPOURS
DUE TO THE SLOW MOVEMENT OF THE THUNDERSTORMS...ARE POSSIBLE WITH
THESE STORMS.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
Special weather statement, Jul 12, 12:57 AM CDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1257 AM CDT TUE JUL 12 2011

TXZ023>026-029>032-035>038-120645-
BRISCOE-CHILDRESS-COTTLE-CROSBY-DICKENS-FLOYD-HALE-HALL-KING-LUBBOCK-
MOTLEY-SWISHER-
1257 AM CDT TUE JUL 12 2011

...SIGNIFICANT WEATHER ADVISORY FOR COTTLE...SOUTHEASTERN
BRISCOE...CHILDRESS...MOTLEY...NORTHERN LUBBOCK... NORTHERN
KING...HALL...SOUTHEASTERN HALE...FLOYD...NORTHERN DICKENS AND
NORTHERN CROSBY COUNTIES...

AT 1255 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ACROSS THE SOUTHEASTERN TEXAS
PANHANDLE...CENTRAL SOUTH PLAINS AND NORTHEASTERN SOUTH
PLAINS...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...MARBLE TO PENNY SIZE HAIL AND BRIEF MODERATE DOWNPOURS
DUE TO THE SLOW MOVEMENT OF THE THUNDERSTORMS...ARE POSSIBLE WITH
THESE STORMS.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
Special weather statement, Jul 12, 1:53 AM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
153 AM CDT TUE JUL 12 2011

TXZ024-120730-
BRISCOE-
153 AM CDT TUE JUL 12 2011

...SIGNIFICANT WEATHER ADVISORY FOR BRISCOE COUNTY...

AT 151 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF QUITAQUE...MOVING SOUTH AT
10 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

PERSONS IN CAPROCK CANYONS STATE PARK AND QUITAQUE SHOULD PREPARE
FOR GUSTY WINDS THAT MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN AND
LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS
SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM
HAS PASSED.

JORDAN
Special weather statement, Jul 12, 3:41 AM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
341 AM CDT TUE JUL 12 2011

TXZ022-023-120930-
CASTRO-SWISHER-
341 AM CDT TUE JUL 12 2011

...SIGNIFICANT WEATHER ADVISORY FOR CASTRO AND SWISHER COUNTIES...

AT 338 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM 16 MILES WEST OF TULIA...MOVING EAST
AT 25 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

JORDAN

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 7:04 PM CDTAreal Flood AdvisoryLUBBriscoe, Floyd86 min
Jul 11, 7:15 PM CDTSevere Thunderstorm WarningLUBBriscoe, Floyd, Swisher30 min
Jul 11, 7:46 PM CDTSevere Thunderstorm WarningLUBBriscoe, Floyd29 min
Jul 11, 8:35 PM CDTAreal Flood AdvisoryLUBBriscoe, Floyd85 min
Jul 11, 8:44 PM CDTSevere Thunderstorm WarningLUBChildress31 min
Jul 11, 9:17 PM CDTSevere Thunderstorm WarningLUBChildress, Hall43 min
Jul 11, 10:01 PM CDTAreal Flood AdvisoryLUBBriscoe, Floyd69 min
Jul 11, 10:08 PM CDTSevere Thunderstorm WarningLUBChildress, Hall37 min
Jul 11, 10:47 PM CDTSevere Thunderstorm WarningLUBChildress, Hall43 min
Jul 11, 11:05 PM CDTAreal Flood AdvisoryLUBChildress, Hall, Motley85 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.